Jump to content

Want to do a klonopin taper,advice needed


[...]

Recommended Posts

So long story short I have been prescribed clonazepam 2x 1mg a day within 12 hrs of each dose. Taking it for a year. Each tablet is 2mg. In the beginning it was wonderful my anxiety was gone and I was going outside. Now I started to feel week, blunt, slow and tired every time I take it and it starts working.

I asked my Dr and looked over the internet and found a first reduction of 0.5 mg in first two weeks. My problem is that I take it 2 times a day and tablet split in half is 1mg. So without a scale one of my doses would have to be 0.5mg and I'm not sure if it would be a shock to the body. I don't have a scale yet. What would be the best way to make to equal doses of 0.75 mg with a tablet of 2 mg. BTW only 2mg tabs are available over here. Forward thanks! Or what would be the best way taper to preferably 0.5 mg twice a day. Stabilize there and taper again?

I'm thinking of dropping 0.5 in the morning for first 2 three weeks do you guys think it's too much?  Or should I try and make both does equal?

Link to comment
Share on other sites

Have you done any reading/research on tapering?  We generally refer to the Ashton Manual which suggests a slow taper from benzos with reductions of your total daily dose in the 5-10% range every two weeks or so.  It is also recommended that one keep their dose steady from day-to-day because swings in dose can be hard on an already sensitive nervous system.

 

My suggestion would be to do some reading and research first if you have not done so already to educate yourself on tapering.  I've put a link to the Ashton Manual below:

 

The Ashton Manual

 

This BB link also has some good, general information regarding tapering:

 

http://www.benzobuddies.org/forum/index.php?topic=9522.msg121458#msg121458

Link to comment
Share on other sites

Thanks for the advice, will read it definitely. From what I read at a glance she recommendeds a taper with a diazaepam I want to do a straight taper. She does mention that you could do a straight taper if you don't tolerate the switch well. But according to her schedule it's clonazepam 3x a day,I'm used to 2x a day. My question is if I get a scale and cut off 10% of the whole tab than split that in two doses is that viable as well?  And if I do do it three times a day it would be 0.6 mg with a 10% reduction,which seems like a steep drop for first and second dose idk. Any advice is welcome thanks.
Link to comment
Share on other sites

You don't need to increase the number of times a day you take the Clonazepam, the only reason to increase were if you're suffering from interdose withdrawal, those schedules are just examples.

 

Your idea to cut 10% off the pill, then divide that in two makes sense.  Some members will reduce one dose then the other, or work at completely eliminating one before tackling another, it all depends on your lifestyle and sleep quality.

 

Many members don't bother with a scale, they'll shave their pill and just eyeball their dose, its all a matter of personal preference along with paying attention to their symptoms to know if what they're doing is working for them.

 

This document provides guidance for practioners but its also useful for patients.  Colorado Consortium Benzodiazepine Deprescribing Guidelines

Link to comment
Share on other sites

I agree with Pamster.  I know this doesn't work for everyone but 'close' was good enough for me when I was tapering.  I didn't sweat it when I cut my pills in half and then in quarters, didn't feel I had to know if the split was exact.  When I did a water taper at the end of my taper, I know my dosing wasn't pricise but 'close' worked just fine for me.
Link to comment
Share on other sites

Thanks for the answers gonna start a taper soon,lowering my morning dose by 0.25 every two weeks until I reach 0.5 mg. Than start lowering the other dose. Gonna come back with the results!
Link to comment
Share on other sites

I agree with Pamster.  I know this doesn't work for everyone but 'close' was good enough for me when I was tapering.  I didn't sweat it when I cut my pills in half and then in quarters, didn't feel I had to know if the split was exact.  When I did a water taper at the end of my taper, I know my dosing wasn't pricise but 'close' worked just fine for me.

 

Looking at your signature your taper to 0.5 lasted about 10 weeks than liquid for 50 days? So about 4 to 5 months? If so that's really encouraging.

Link to comment
Share on other sites

Do you guys think reducing 0.25 every week than slowing down when I reach 0.5 is not super fast. So that would take like 7 to 8 weeks than maybe a liquid taper to finish it off?
Link to comment
Share on other sites

I reduced 0.25mg every two weeks and then 0.5 for the last 50 days and that was doable for me.  I do volunteer work so I have commitments most days and I was able to keep those but most of my taper was during the early pandemic days when things were mostly closed so I didn't have to be very accountable.  If you need to work and/or have family commitments, then a rapid taper may not be in your best interest - aside from the fact that the withdrawl symptoms can be worse when going fast.  Plus, you want to go slow enough to be safe and minimize seizure risk for example.

 

Is there a particular reason you want to go fast?  Are you short on pills? 

Link to comment
Share on other sites

I thought that was an okay taper, didn't know 5 months were rapid. Is there really risk of seizures at 0.25 every two weeks? Just want to get off the med in a reasonable amount of time cuz I feel it just makes things worse for me.
Link to comment
Share on other sites

I don't think anyone knows for sure where the seizure risk begins and ends and it is likely different for different people.  I don't see many members here say they have had a seizure in benzo withdrawl.  My taper took 6 months and I assumed that the seizure risk would be low at that rate.
Link to comment
Share on other sites

I thought that was an okay taper, didn't know 5 months were rapid. Is there really risk of seizures at 0.25 every two weeks? Just want to get off the med in a reasonable amount of time cuz I feel it just makes things worse for me.

 

5 months is a very rapid taper for 2mg. I was hoping to finish 1mg in just over a year (you can look at my signature) but I got thrown a curve ball by Covid. There's no way I could taper 2mg in 5 months and stay functional. I "cheated" my taper  by an accidental massive cut but it came with severe withdrawal symptoms. We all want to be done with this. Unfortunately for most of us it's not that simple. Withdrawal doesn't end when you're off the pills, that's just the first step. There are many months of withdrawal after discontinuation. But this is your taper and we support you whatever you decide to do.  :thumbsup:

Link to comment
Share on other sites

I don't think anyone knows for sure where the seizure risk begins and ends and it is likely different for different people.  I don't see many members here say they have had a seizure in benzo withdrawl.  My taper took 6 months and I assumed that the seizure risk would be low at that rate.

 

Thanks for the answer! Did you have any major withdrawals when you jumped off?

Link to comment
Share on other sites

I thought that was an okay taper, didn't know 5 months were rapid. Is there really risk of seizures at 0.25 every two weeks? Just want to get off the med in a reasonable amount of time cuz I feel it just makes things worse for me.

 

5 months is a very rapid taper for 2mg. I was hoping to finish 1mg in just over a year (you can look at my signature) but I got thrown a curve ball by Covid. There's no way I could taper 2mg in 5 months and stay functional. I "cheated" my taper  by an accidental massive cut but it came with severe withdrawal symptoms. We all want to be done with this. Unfortunately for most of us it's not that simple. Withdrawal doesn't end when you're off the pills, that's just the first step. There are many months of withdrawal after discontinuation. But this is your taper and we support you whatever you decide to do.  :thumbsup:

 

Thanks for the answer! Gonna have it in mind when I start my taper.  Just want to get to atleast 1mg a day faster,I can slow down later, cuz idk why but 1mg makes me feel sleepy, tired, slow etc.

It's weird that it's doing that cuz it wasn't doing that before, and by logic after a year I should not be feeling sleepy from a dose I wasn't before.

Link to comment
Share on other sites

I don't think anyone knows for sure where the seizure risk begins and ends and it is likely different for different people.  I don't see many members here say they have had a seizure in benzo withdrawl.  My taper took 6 months and I assumed that the seizure risk would be low at that rate.

 

Thanks for the answer! Did you have any major withdrawals when you jumped off?

 

The only symptom I was left with when I finished tapering was insomnia which lasted for the better part of a year.  By itself the insomnia was pretty brutal but at nearly two years off it is gone and I sleep well - thank goodness!

Link to comment
Share on other sites

I don't think anyone knows for sure where the seizure risk begins and ends and it is likely different for different people.  I don't see many members here say they have had a seizure in benzo withdrawl.  My taper took 6 months and I assumed that the seizure risk would be low at that rate.

 

Thanks for the answer! Did you have any major withdrawals when you jumped off?

 

The only symptom I was left with when I finished tapering was insomnia which lasted for the better part of a year.  By itself the insomnia was pretty brutal but at nearly two years off it is gone and I sleep well - thank goodness!

 

Thanks for the answer! Greatly appreciated.

Link to comment
Share on other sites

×
×
  • Create New...